Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
130 Doctors are Online

Why would my doctor switch me from Effexor XR 150mg to Brintellix?

User rating for this question
Answered by
Practicing since : 2000
Answered : 481 Questions
How would my doctor switch me from Effexor XR 150mg to Brintellix? My GI prefers SSRI's for his patients and my PA managing my psychiatric meds said she didn't know the process. Also, I'm a pharmacist and watched a doctor at work do a short bridge between to antidepressants. Any suggestions that I can talk to her about would be helpful. Thanks. XXXXXXX
Posted Mon, 10 Mar 2014 in Depression
Answered by Dr. Saul Weinreb 51 minutes later
Brief Answer: Tapering the dosage is recommended Detailed Answer: Hi, Thank you for using Healthcaremagic, I would love to help The Effexor cannot be stopped "cold turkey" and needs to be tapered. The fastest safe way to do that would be to decrease to 75mg a day for a week, then 37.5 mg per day for a week. In the meantime, you can also start the brintellix at a very low dose and raise the dose as you decrease the Effexor. this is the general idea. However, I must advise that if your PA is not comfortable with this, then he/she really needs to have a physician who is familiar with it to talk to and work with. I hope this was helpful, please let me know if you have any further questions.
Above answer was peer-reviewed by
Follow-up: Why would my doctor switch me from Effexor XR 150mg to Brintellix? 6 hours later
Do you start with 5 mg of brintellix the first day of decreasing the effexor and then stop the effexor after two weeks of tapering off ? How long do you take 5 mg before increasing to a 10mg dose?
Answered by Dr. Saul Weinreb 2 hours later
Brief Answer: There are many ways.. Detailed Answer: There is no one right way to do it, but I would start with the 5 mg brintillex the day I start to taper off the effexor, and increase to 10 when I stop the Effexor. But there are many ways to do it. I hope this helps, and I hope you get the results you are looking for from the new medication. let me know if you need anything else.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to

The user accepted the expert's answer

Ask a Psychiatrist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor